Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2002, 6:07 PM CDT for Dade County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2002, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 27, 2002, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dade County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 272307 SVRSGF MOC057-272345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 PM CDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN MISSOURI * UNTIL 645 PM CDT * AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF GOLDEN CITY...OR 18 MILES SOUTHWEST OF STOCKTON... AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOCKWOOD BY 640 PM CDT. GREENFIELD BY 645 PM CDT. THE TOWNS OF SYLVANIA...ARCOLA...NEOLA AND SOUTH GREENFIELD ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3755 9407 3730 9403 3732 9366 3754 9367 SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:10 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 27, 2:10 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT THU JUN 27 2002 FORECAST CONCERNS CONTINUE TO CENTER AROUND RAIN CHANCES. MODIFIED 12Z SPRINGFIELD SOUNDING SHOWS THAT THE ATMOSPHERE HAS BECOME RIPE FOR CONVECTION THIS AFTERNOON...BUT LACK OF FOCUSING MECHANISMS HAVE RESULTED IN ONLY ISOLATED ACTIVITY SOUTHEAST OF SPRINGFIELD. CUMULUS FIELD THROUGH 1 PM WAS LIMITED TO LOCATIONS SOUTH OF INTERSTATE 44...WITH DEVELOPMENT NORTH OF THE INTERSTATE OVER THE PAST HOUR. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH AND EAST OF SAINT LOUIS ALONG BANDS OF WEAK SURFACE CONVERGENCE. WILL KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...AS SURFACE BOUNDARY CONTINUES TO SAG SOUTH INTO THE FORECAST AREA. SEVERE THREAT WILL CONTINUE THROUGH SUNSET...BUT ONLY ISOLATED SEVERE STORMS ARE EXPECTED TO DEVELOP. HAVE OPTED TO KEEP FRIDAY AND SATURDAY DRY FOR ALL AREAS...ALTHOUGH THE AVN CONTINUES TO TRY TO DEVELOP PRECIPITATION ALONG THE ARKANSAS AND OKLAHOMA BORDERS. WILL CARRY A SILENT 20 PERCENT CHANCE FOR NOW. EXTENDED AVIATION CONTINUES TO KEEP MID LEVEL WEAKNESSES OVER THE FORECAST AREA SUNDAY THROUGH THURSDAY OF NEXT WEEK. WILL CONTINUE TO SHOTGUN LOW CHANCE POPS TO ACCOUNT FOR THIS...BUT LATER SHIFTS MAY BE ABLE TO NARROW THE AFFECTED AREAS AND/OR LOWER POPS. HAVE BOOSTED TEMPERATURES FRIDAY AND SATURDAY DUE TO THE EXPECTED DRY WEATHER. THANKS TO WFO EAX FOR COORDINATION THIS AFTERNOON. ISC GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. SUTTON
In the hours before
Special weather statement, Jun 27, 1:00 PM CDT, 5 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 27 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.HAIL UP TO ONE INCH IN DIAMETER MAY ALSO OCCUR. * AREAS AFFECTED AND TIMING... SEVERE WEATHER COULD DEVELOP ANYWHERE ACROSS THE FORECAST AREA BETWEEN 3 PM AND 9 PM. * SPOTTER ACTIVATION OUTLOOK... DUE TO THE ISOLATED NATURE OF THE SEVERE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED. * DISCUSSION... A WEAK SURFACE FRONT AND MID LEVEL SHORT WAVE WILL MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FEATURE...WITH THE POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE. DAMAGING WINDS AROUND 60 MPH WILL BE THE MAIN CONCERN FROM THE SEVERE STORMS...WITH HAIL UP TO ONE INCH ALSO POSSIBLE. * EXTENDED OUTLOOK THROUGH THURSDAY... SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE SUNDAY THROUGH THURSDAY OF NEXT WEEK...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE ON ANY GIVEN DAY...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SUTTON
Special weather statement, Jun 27, 1:00 PM CDT, 5 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 27 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE INCH IN DIAMETER MAY ALSO OCCUR. * AREAS AFFECTED AND TIMING... SEVERE WEATHER COULD DEVELOP ANYWHERE ACROSS THE FORECAST AREA BETWEEN 3 PM AND 9 PM. * SPOTTER ACTIVATION OUTLOOK... DUE TO THE ISOLATED NATURE OF THE SEVERE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED. * DISCUSSION... A WEAK SURFACE FRONT AND MID LEVEL SHORT WAVE WILL MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FEATURE...WITH THE POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE. DAMAGING WINDS AROUND 60 MPH WILL BE THE MAIN CONCERN FROM THE SEVERE STORMS...WITH HAIL UP TO ONE INCH ALSO POSSIBLE. * EXTENDED OUTLOOK THROUGH THURSDAY... SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE SUNDAY THROUGH THURSDAY OF NEXT WEEK...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE ON ANY GIVEN DAY...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SUTTON
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.